Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 3, NWS Marquette, MI

May 27, 2005Dickinson County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at May 27, 2005, 6:58 PM CDT for Dickinson County, Michigan. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2005, 6:58 PM CDT (23:58 UTC)
Expired
May 27, 2005, 7:17 PM CDT
In force
19 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

County Dickinson County, MI

The radar

The Marquette radar (KMQT), 63 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:45 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, May 27, 2:45 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
345 PM EDT FRI MAY 27 2005

.DISCUSSION...
MAIN FCST ISSUES ARE CHANCES OF SHRA/TSRA THRU MON.

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A BROAD MIDLEVEL LOW
CENTERED OVER SRN MANITOBA WITH ITS CIRCULATION ENCOMPASSING THE NRN
PLAINS AND GREAT LAKES. SEVERAL WEAK SHORTWAVES ARE ROTATING IN THE
CIRCULATION. THE MORE EVIDENT SHORTWAVES ARE OVER NRN LWR MI/ERN
UPPER MI...MN AND WRN MANITOBA/ERN SASKATCHEWAN. THE SHORTWAVE
ROTATING THRU NRN LWR MI/ERN UPPER MI HELPED TO TRIGGER SHRA THIS
AFTN OVER CNTRL/ERN FCST AREA. ONE SHRA/TSRA NEAR KSAW PRODUCED A
SHORT-LIVED FUNNEL CLOUD PER SEVERAL PUBLIC REPORTS AROUND 1510Z.
SHRA THAT WENT OVER THE OFFICE HERE AROUND 1630Z PRODUCED 1/4INCH
HAIL FOR 16 MINUTES (ENOUGH TO WHITEN THE GROUND)...AND ONLY ONE
LIGHTNING STRIKE. HAVE TO BELIEVE MANY OF THE SHRA/TSRA THIS AFTN
THAT HAD REFLECITIVITIES OVER 55DBZ PRODUCED SMALL HAIL. AREA OF
WIDESPREAD SHRA AND A FEW TSRA OVER NW WI IS JUST AHEAD OF MN
SHORTWAVE AND UNDER A POCKET OF STEEP MIDLEVEL LAPSE RATES OVER
7C/KM.

WEATHER OVER THE NEXT COUPLE OF DAYS WILL BE DOMINATED BY THE BROAD
MIDLEVEL LOW WHICH WILL SLOWLY EVOLVE INTO AN ELONGATED TROF
EXTENDING FROM THE NRN PLAINS ALL THE WAY TO NEW ENGLAND BY SUN
MORNING...BUT WILL RETAIN A MIDLEVEL LOW OVER MN. AS A RESULT...
EXPECT SCT SHRA THRU SUN WITH GREATEST COVERAGE DURING THE AFTN HRS.
WEAK PRES GRADIENT/LIGHT SYNOPTIC WIND REGIME WILL ALLOW LAKE BREEZE
DEVELOPMENT SAT AND SUN AFTN...AND THESE BOUNDARIES WILL PROVIDE A
FOCUS FOR SHRA DEVELOPMENT. SINCE LAPSE RATES SAT AFTN WILL BE
SIMILAR TO THOSE OBSERVED THIS AFTN (AROUND 7C/KM)...WILL KEEP
MENTION OF ISOLD TSRA. BECAUSE TSRA WILL BE TIED CLOSELY TO AMOUNT
OF SFC HEATING...COULD BE GREATER COVERAGE IF THE DAY STARTS OUT
WITH A FAIR AMOUNT OF SUNSHINE. LOW WET BULB ZERO HEIGHTS OF
4-5.5KFT (SIMILAR TO TODAY) SUGGEST SMALL HAIL WILL BE A GOOD
POSSIBILITY FROM ANY TSRA AND EVEN FROM HEAVIER SHRA.

ON MON...GFS IS ON ITS OWN STRENGTHENING A SFC LOW OVER THE SRN
GREAT LAKES AS MN MIDLEVEL LOW BEGINS HEADING E. UKMET/CANADIAN/NAM
SHOW A WEAKER SFC REFLECTION AND THIS WILL BE FAVORED. ALTHOUGH
MIDLEVEL TROF WILL BE SLOWLY SLIDING SE OF THE AREA...IT WILL BE
CLOSE ENOUGH TO REQUIRE CHC POPS FOR MAINLY THE AFTN/EARLY EVENING
HRS.

TUE-FRI...EXPECT TEMPS TO RETURN TO NEAR/SLIGHTLY ABOVE NORMAL DURING
THIS PERIOD AS RECENT PROLONGED BLOCKY PATTERN TRANSITIONS MORE
ZONAL...AND THEN POSSIBLY TOWARD TROFFING OVER THE WRN CONUS WITH
RIDGE BUILDING IN THE E LATE IN THE PERIOD. ECWMF IS MOST AGGRESSIVE
WITH THE TROF IN THE W AND RIDGE IN THE E BY LATE IN THE WEEK AND
NEXT WEEKEND. IN THE MEANTIME...GFS/ECMWF/CANADIAN/UKMET SHOW
MIDLEVEL RIDGING AND ASSOCIATED SFC HIGH PRES SLIDING ACROSS THE WRN
GREAT LAKES TUE/WED TO PROVIDE DRY WEATHER. SFC HIGH WILL BE OVER
THE AREA TUE...ALLOWING FOR WELL DEVELOPED LAKE BREEZE CIRCULATIONS.
INLAND...TEMPS SHOULD PUSH WELL INTO THE 60S. AS HIGH SLIPS OFF TO
THE E ON WED...RETURN FLOW SHOULD LIMIT COOLING NEAR LAKE
SUPERIOR...BUT COOLING WILL CONTINUE NEAR LAKE MICHIGAN WITH SRLY
GRADIENT FLOW. INLAND...TEMPS SHOULD EASILY PUSH INTO THE LOW/MID
70S WITH 850MB TEMPS RISING TO 10-12C. HAVE LOW CONFIDENCE FOR
THU/FRI FCST SINCE MODELS HAVE VARYING SOLUTIONS ON THE DETAILS OF
5H PATTERN. HOWEVER...MOST OF THE MODELS ARE HINTING THAT A
WEAKENING SHORTWAVE WILL APPROACH THE AREA THU/FRI. WITH SYSTEM
WEAKENING AND LIMITED MOISTURE AVBL...WILL INCLUDE LOW CHC POPS THU
NIGHT INTO FRI OVER THE WRN FCST AREA. HIGH TEMPS BOTH DAYS SHOULD
BE IN THE LWR 70S.

&&

.MQT...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ROLFSON
Hazardous weather outlook, May 27, 3:30 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
430 PM EDT FRI MAY 27 2005

MIZ001>007-009>014-084-085-281200-
ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE-
MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON-
SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT-
430 PM EDT FRI MAY 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...EXCEPT ON THE
KEWEENAW PENINSULA. THE STORMS WILL PRODUCE BRIEF HEAVY RAIN AND MAY
PRODUCE SMALL HAIL LESS THAN ONE HALF INCH IN DIAMETER.

ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AFTERNOON AND
EARLY EVENING...EXCEPT ON THE KEWEENAW PENINSULA. THE STORMS WILL
PRODUCE BRIEF HEAVY RAIN AND MAY PRODUCE SMALL HAIL LESS THAN ONE
HALF INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE)

ROLFSON

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.